Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 348, NWS St. Louis, MO

January 12, 2005Franklin County, Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jan 12, 2005, 8:01 PM CST for Franklin County, Gasconade County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2005, 8:01 PM CST (02:01 UTC)
Expired
Jan 12, 2005, 8:45 PM CST
In force
44 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Franklin County, MO, Gasconade County, MO

The radar

The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 3:35 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 130201
SVRLSX
MOC071-073-130245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 845 PM CST

* AT 758 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR OWENSVILLE...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DRAKE
  ROSEBUD
  GERALD
  NEW HAVEN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3870 9165 3868 9155 3871 9147 3870 9132
      3861 9120 3861 9107 3853 9097 3858 9078
      3862 9074 3863 9074 3863 9074 3821 9078
      3821 9154 3816 9155 3816 9164

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:40 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 12, 3:40 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CST WED JAN 12 2005

.DISCUSSION...
QUICK DISCUSSION TODAY DUE TO ACTIVE WEATHER...

COLD FRONT EXTENDING FROM NEAR KIRKSVILLE TO JUST NORTHWEST OF IS
GOING TO CONTINUE MOVING SOUTHEAST THROUGH THE EVENING AND COLD
AIR WILL RUSH IN BEHIND IT.  VERY MOIST AIR HAS BEEN STREAMING
INTO THE AREA AHEAD OF THE FRONT AND SEVERE CONVECTION HAS BROKEN
OUT IN PARTS OF CENTRAL MISSOURI.  THE SEVERE THREAT SHOULD LESEN
AS THE EVENING WEARS ON AND COME TO AN END LATE THIS EVENING AS
THE COLD FRONT PASSES.  HEAVY PRECIPITATION THREAT CONTINUES FOR
THIS EVENING AHEAD OF THE FRONT AS PWAT VALUES ARE BETWEEN 150
AND 200 PERCENT OF NORMAL.  STRONG LOW LEVEL JET AND EXCELENT
MOISTURE CONVERGENCE/FRONTAL SCALE FORCING IS SURE TO CREATE
HEAVY PRECIPITATION.  MODEL SOUNDINGS DO NOT INDICATE AS MUCH OF
A FROZEN/FREEZING PRECIPITATION THREAT IN THE COLD AIR AFTER
FROPA AS PREVIOUSLY THOUGHT...SO I HAVE TONED DOWN THE WORDING
ACCORDINGLY.

PRECIP SHOULD CLEAR OUT WED MORNING/EARLY AFTERNOON AND THEN THE
BOTTOM FALLS OUT ON THE TEMP FORECAST.  COLD AIR ADVECTION WILL
CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM AND ITS BACK TO
WINTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        37  39  20  28 / 100  30  10  10
QUINCY          29  31  10  21 / 100  10  10  20
COLUMBIA        31  35  14  26 / 100  10  10  10
JEFFERSON CITY  32  38  15  27 / 100  10  10  10
SALEM           43  45  20  30 / 100  50  10  10
FARMINGTON      41  43  19  31 / 100  30  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FROM 3 PM WEDNESDAY UNTIL 4 AM THURSDAY FOR MOZ018...
      MOZ019...MOZ026...MOZ027...MOZ034...MOZ035...MOZ036...
      MOZ041...MOZ042...MOZ047...MOZ048...MOZ049...MOZ050...
      MOZ051...MOZ052...MOZ059...MOZ060...MOZ061...MOZ062...
      MOZ063...MOZ064...MOZ065...MOZ072...MOZ073...MOZ074...
      MOZ075...MOZ084...MOZ085...MOZ099.
      SEVERE THUNDERSTORM WATCH FROM 3 PM WEDNESDAY UNTIL 10 PM
      WEDNESDAY FOR MOZ034...MOZ035...MOZ036...MOZ041...MOZ042...
      MOZ047...MOZ048...MOZ049...MOZ050...MOZ051...MOZ052...
      MOZ059...MOZ060...MOZ062...MOZ072...MOZ073.
.IL...FLOOD WATCH FROM 3 PM WEDNESDAY UNTIL 4 AM THURSDAY FOR ILZ058...
      ILZ059...ILZ060...ILZ064...ILZ065...ILZ069...ILZ070...
      ILZ074...ILZ079...ILZ095...ILZ096...ILZ097...ILZ098...
      ILZ099...ILZ100...ILZ101...ILZ102.

&&

CARNEY
Hazardous weather outlook, Jan 12, 2:26 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CST WED JAN 12 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
226 PM CST WED JAN 12 2005

...FLOOD WATCH IN EFFECT THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A POWERFUL COLD
FRONT WILL MOVE ACROSS THE REGION TONIGHT. SOME OF THE THUNDERSTORMS
MAY REACH SEVERE LIMITS...WITH PENNY SIZE HAIL AND WIND GUSTS GREATER
THAN 58 MPH. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. SOME LOCAL RIVERS
WILL RESPOND TO THIS ADDITIONAL RAINFALL BY RISING NEAR OR ABOVE
FLOOD STAGE IN MISSOURI...AND CREST HIGHER THAN PREVIOUSLY EXPECTED
IN ILLINOIS.

COLDER AIR WILL MOVE INTO THE REGION TOWARD MORNING...MIXING THE
RAIN WITH SNOW. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LIGHT SNOW ON THURSDAY MORNING. LITTLE IF ANY
SNOW ACCUMULATION IS EXPECTED.

VERY COLD AIR WILL DOMINATE THE REGION THROUGH THE WEEKEND. WIND
CHILL VALUES MAY PERIODICALLY DROP BELOW ZERO DEGREES DURING THIS
PERIOD. THERE IS ALSO A CHANCE OF SNOW ON SUNDAY AND SUNDAY NIGHT...
WITH THE POTENTIAL FOR LIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS AND ANY SEVERE WEATHER
REPORTS TONIGHT TO THE NATIONAL WEATHER SERVICE.

CVKING

In the hours before

Local storm report, Jan 12, 4:07 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TORNADO          3 SW SHELBINA           39.66N 92.08W
01/12/2005                   MONROE             MO   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN REPORTED BY SHERIFF DEPUTY

&&

ARNO
Local storm report, Jan 12, 5:26 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 N LORAINE             40.20N 91.22W
01/12/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

&&

ARNO
Local storm report, Jan 12, 5:46 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             5 S BRAZITO             38.38N 92.28W
01/12/2005  0.75 INCH        COLE               MO   TRAINED SPOTTER

&&

ARNO
Special weather statement, Jan 12, 7:30 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST WED JAN 12 2005

MOC007-019-027-051-135-137-173-130400-
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-RALLS-
730 PM CST WED JAN 12 2005

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...
...FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT...

THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS CENTRAL AND A
PORTION OF NORTHEAST MISSOURI. WIDESPREAD RAIN CONTINUED THIS
EVENING AND THE THREAT OF FLOODING CONTINUES.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MONITEAU...
COLE...BOONE...CALLAWAY...AUDRAIN...MONROE AND RALLS COUNTIES IN
MISSOURI.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 6:14 PM CSTSevere Thunderstorm WarningLSXMontgomery46 min
Jan 12, 6:20 PM CSTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau6 hr
Jan 12, 6:46 PM CSTSevere Thunderstorm WarningLSXPike44 min
Jan 12, 7:02 PM CSTSevere Thunderstorm WarningLSXLincoln43 min
Jan 12, 7:11 PM CSTTornado WarningLSXLincoln, Pike49 min
Jan 12, 8:22 PM CSTSevere Thunderstorm WarningLSXWarren38 min
Jan 12, 8:46 PM CSTSevere Thunderstorm WarningLSXLincoln29 min
Jan 12, 9:29 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington46 min
Jan 12, 10:05 PM CSTSevere Thunderstorm WarningLSXSaint Louis40 min
Jan 13, 12:02 AM CSTFlash Flood WarningLSXFranklin6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.